# SDR 2004FA0000513

- Difficulty date: May 19, 2004
- Submitted: June 23, 2004
- Operation: General aviation
- Aircraft: N2495M
- Make and model: Piper PA-28R-201
- Aircraft serial: 28R7837090
- Engine: Lyc IO360C1C6
- System (JASC): 7160 · Engine Air Intake System
- Part: Door
- Part number: 67775000
- Condition: Failed
- Location: Heat Box
- Component: Heat Box Assy
- Component part number: 99047000
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

PARTIAL LOSS OF ENGINE POWER OCCURRED JUST AFTER TAKEOFF.  THE MANIFOLD PRESSURE DROPPED TO 15 INCHES HG, RPM DROPPED TO 1900.  PRE TAKEOFF ENGINE RUN UP,  ALTERNATE AIR CHECK WAS REPORTED AS NORMAL.  A POST FLIGHT INSPECTION REVEALED THAT ALTERNATE AIR (HEAT BOX) DOOR HAD SEPARATED FROM ALTERNATE AIR BOX ASSY, WAS INGESTED INTO FUEL SERVO INTAKE, PARTIALLY BLOCKED ENGINE INDUCTION AIR FLOW AND RESULTED IN A PARTIAL LOSS OF POWER.  MS20470AD3 RIVETS (3EA) THAT SECURE DOOR TO AIR BOX ASSY HAD FAILED.  IMPROPERLY BUCKED RIVETS DUE TO EXCESSIVE SPRING TENSION DURING ASSY AND/OR TOO MUCH SPRING TENSION FOR THE RIVETS TO BEAR.
